Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 170, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2017, 5:24 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 96 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2017, 5:24 PM CDT (22:24 UTC)
- Expired
- Jun 25, 2017, 7:00 PM CDT
- In force
- 96 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 188 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:08 PM CDT | TORNADO | 6 N Keyes, OK | LATE REPORT...WEAK AND BRIEF TORNADO OBSERVED. PICTURE RECEIVED FROM STORM CHASERS THAT FOLLOWED STORM. |
| Jun 25, 6:12 PM CDT | TORNADO | 6 N Keyes, OK | LATE REPORT...WEAK AND BRIEF TORNADO OBSERVED. PICTURE RECEIVED FROM STORM CHASERS THAT FOLLOWED STORM. |
| Jun 25, 6:15 PM CDT | TSTM WND DMG | Keyes, OK | LATE REPORT FROM CIMMARON CTY EM...BASEBALL SIZE HAIL REPORTED. STRUCTURAL AND TREE DAMAGE SUSTAINED THROUGHOUT KEYES DUE TO WIND AND LARGE HAIL. |
| Jun 25, 6:15 PM CDT | HAIL 2.75 | Keyes, OK | LATE REPORT FROM CIMMARON CTY EM...BASEBALL SIZE HAIL REPORTED. STRUCTURAL AND TREE DAMAGE SUSTAINED THROUGHOUT KEYES DUE TO WIND AND LARGE HAIL. |
| Jun 25, 6:24 PM CDT | HAIL 2.75 | 2 N Keyes, OK | BASEBALL SIZE HAIL REPORTED ON NORTH ROAD 430 NORTH OF KEYES. |
| Jun 25, 6:33 PM CDT | TORNADO | 7 Ene Boise City, OK | SHERRIFFS OFFICE REPORTED TORNADO ON THE GROUND AT INTERSECTION HWY 64 AMD 56 FROM A LAW ENFORCEMENT OFFICER IN THE FIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 475 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
The text
As transmitted.
099
WUUS54 KAMA 252224
SVRAMA
OKC025-139-260000-
/O.NEW.KAMA.SV.W.0170.170625T2224Z-170626T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
524 PM CDT SUN JUN 25 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Texas County in the Panhandle of Oklahoma...
Northeastern Cimarron County in the Panhandle of Oklahoma...
* Until 700 PM CDT
* At 523 PM CDT, a severe thunderstorm was located 8 miles south of
Stonington, or 21 miles northwest of Elkhart, moving south at 20
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Keyes, Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3699 10193 3675 10186 3674 10238 3699 10238
TIME...MOT...LOC 2223Z 349DEG 18KT 3719 10222
HAIL...1.50IN
WIND...60MPH
$$
Beat2 follow-up statements
845
WWUS54 KAMA 252247
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
547 PM CDT SUN JUN 25 2017
OKC025-139-260000-
/O.CON.KAMA.SV.W.0170.000000T0000Z-170626T0000Z/
Texas OK-Cimarron OK-
547 PM CDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
At 545 PM CDT, a severe thunderstorm was located 15 miles south of
Stonington, or 17 miles west of Elkhart, moving south at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Keyes, Eva and Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3699 10193 3675 10186 3674 10238 3699 10238
TIME...MOT...LOC 2245Z 349DEG 18KT 3708 10219
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
Beat318
WWUS54 KAMA 252355
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
655 PM CDT SUN JUN 25 2017
OKC025-139-260005-
/O.EXP.KAMA.SV.W.0170.000000T0000Z-170626T0000Z/
Texas OK-Cimarron OK-
655 PM CDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TEXAS AND
NORTHEASTERN CIMARRON COUNTIES WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3699 10193 3675 10186 3674 10238 3699 10238
TIME...MOT...LOC 2355Z 349DEG 18KT 3674 10211
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:10 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 25, 4:10 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 410 PM CDT Sun Jun 25 2017 .DISCUSSION... Not much for changes in this forecast package as the forecast is still pretty well on track. Temps this afternoon have been slightly warmer than yesterday with the higher temps in the west today and cooler on the eastern side of the CWA due to clouds hanging on longer there. The break in clouds has allowed for more daytime heating and thus increasing the instability today. CAMs are still disagreeing slightly on the extent of coverage for showers and thunderstorms this afternoon through the night. Feel there is a decent chance for storms to develop and move across the majority of the area overnight. Due to the increased instability and better shear today, storms may become stronger than what we saw yesterday; some of the storms on the western half of the area may become severe with large hail and damaging winds being the primary threats. We are already seeing initiation in Sherman and Moore and expect more storms to fire up within the area or move in from the mountains in New Mexico. Monday will look somewhat similar to today with some of the cloud cover lingering in the morning hours, followed by a break out of clouds and then storms again in the late afternoon to evening. These storms may also become strong to severe depending on how much clouds break out, allowing for more instability to be generated. Tuesday looks to see a warm up as winds turn more southwesterly in the low levels and allow for downsloping winds. As the upper level ridge moves across the central Plains, this will be the last day for northwest flow aloft and thus the final day for storm chances to come in from the mountains. Mid week will see zonal flow aloft as a trough tries to move south from Canada. This will lead to even more downsloping and warmer temps. The end of the week will see a return of high pressure building up in the desert southwest. This leads to a return of precip chances for the weekend. Beat && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 82 61 87 67 / 60 40 30 10 10 Beaver OK 60 86 63 90 71 / 40 20 30 10 20 Boise City OK 59 82 60 87 66 / 60 20 20 10 20 Borger TX 63 86 64 89 71 / 60 30 20 10 20 Boys Ranch TX 61 86 61 89 68 / 70 40 30 10 10 Canyon TX 60 83 61 87 67 / 60 40 30 10 10 Clarendon TX 62 82 62 86 68 / 50 40 30 10 10 Dalhart TX 60 86 61 87 65 / 70 30 20 10 20 Guymon OK 62 85 63 90 69 / 50 20 20 10 20 Hereford TX 59 85 61 87 67 / 70 40 30 10 10 Lipscomb TX 64 85 63 88 72 / 40 30 30 10 20 Pampa TX 62 84 61 86 68 / 50 30 20 10 20 Shamrock TX 65 85 63 87 70 / 40 40 30 10 10 Wellington TX 67 85 64 88 71 / 40 40 30 10 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/16
Hazardous weather outlook, Jun 25, 4:19 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 419 PM CDT Sun Jun 25 2017 OKZ001>003-TXZ001>020-261000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 419 PM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible over all of the Oklahoma and Texas Panhandles today. Some storms across the northwestern third of the Panhandles may become severe, with large hail and damaging winds being the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across all of the Texas and Oklahoma Panhandles Monday through Tuesday night. Isolated strong to severe storms will be possible mainly in the western Texas and Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms will be possible again for portions of the Panhandles on Thursday night and Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:12 PM CDT | Tornado Warning | AMA | Cimarron | 35 min |
| Jun 25, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 66 min |
| Jun 25, 6:30 PM CDT | Tornado Warning | AMA | Cimarron | 45 min |
| Jun 25, 6:38 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.